MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE 27 G X 1/2 IN. WITH DETACHABLE 1 ML BD LUER-LOK¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE 27 G X 1/2 IN. WITH DETACHABLE 1 ML BD LUER-LOK¿ SYRINGE; PISTON SYRINGE
Model Number 305789
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd eclipse¿ needle 27 g x 1/2 in.With detachable 1 ml bd luer-lok¿ syringe foreign matter was found in the fluid pathway.There was no report of patient impact.The following information was provided by the initial reporter: material no: 305789 batch no: 1204099 customer can see some sort of oily liquid inside the barrels of the needle/syring combo packages.
 
Additional Manufacturer Narrative
A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: 510k#: k161170.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 29-mar-2022.H.6.Investigation: two photos, one sample with open packaging, and five representative samples were received by our quality team for evaluation.From the photos, an oily liquid was observed inside the syringe barrel.The six samples were subjected to visual inspection to check for foreign matter inside the barrel.All samples were observed with excessive lubricant on the 1ml plunger instead of inside the barrel.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.There were no abnormalities observed during the production of the affected batches.The packaging line was reviewed and there is no lubricant (silicone) used at the line.The 1ml syringe part is manufactured from bd canaan.The quality team at bd canaan has performed a supplemental investigation on this nonconformance.The team visually evaluated the samples, and each sample was observed to have a sticky substance outside of the fluid path, on the flange, and coated on the plunger.The substance observed appeared to be a silicone lubricant used in the assembly process.The inspection procedures, production records and technician logs were reviewed, the process engineer was interviewed, and an in-depth machine evaluation was performed as part of this investigation.No issues around the silicone system were noted in the production records or the technician logs.The silicone gun on the machine was observed to have excessive play.The ideal set-up is a gun held to the backing plate of the assembly dial.At the time of the review, the gun was able to slide laterally about a quarter of an inch.It was also observed that the silicone gun purge function was directly accessible on the human-machine interface that operators handle daily.This function expels air and silicone from the gun and its associated hose.This is a function that should only be accessible to authorized technicians as misuse can lead to quality issues around siliconization, especially if machine dials are not cleaned post purging, or removed prior to purging.The adjustment procedure for the silicone system also did not capture post-adjustment qualifications for the silicone gun purge function.Ensuring the assembly system is clean of excess lubricant is essential in ensuring quality product post purge.A trial was performed on the machine to replicate the defect.It was noted that the machine would run while the gun was in a purge state.Additionally, it was found that after purging the silicone gun and not properly cleaning the machine dials before returning to production the complaint defect would occur.The potential root causes for the excessive silicone defect were determined to be improper positioning of the silicone gun leading to overspray on the barrel flanges and the machine dial, excessive silicone presence due to the misuse of the silicone gun purge function, inadequate capture and confliction in inspection procedures for silicone outside of the fluid path, and improper adjustment requirements for silicone purge function.H3 other text : see h.10.
 
Event or Problem Description
It was reported while using bd eclipse¿ needle 27 g x 1/2 in.With detachable 1 ml bd luer-lok¿ syringe foreign matter was found in the fluid pathway.There was no report of patient impact.The following information was provided by the initial reporter: material no: 305789; batch no: 1204099.Customer can see some sort of oily liquid inside the barrels of the needle/syring combo packages.

Brand Name
BD ECLIPSE¿ NEEDLE 27 G X 1/2 IN. WITH DETACHABLE 1 ML BD LUER-LOK¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13625277
Report Number8041187-2022-00102
Device Sequence Number17408308
Product Code FMF
UDI-Device Identifier30382903057895
UDI-Public30382903057895
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Model Number305789
Device Catalogue Number305789
Device Lot Number1204099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown